Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 351, NWS Jackson, MS

May 30, 2001Montgomery County, Webster County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 30, 2001, 1:46 PM CDT for Montgomery County, Webster County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 30, 2001, 1:46 PM CDT (18:46 UTC)
Expired
May 30, 2001, 2:15 PM CDT
In force
29 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Montgomery County, MS, Webster County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
334 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 301846
SVRJAN
MSC097-155-301915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CDT WED MAY 30 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI
  MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI

* UNTIL 215 PM CDT

* AT 146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES WEST OF EUPORA...OR ABOUT 15 MILES
  EAST OF WINONA...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR EUPORA AT 210 PM CDT

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.

HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM.

LAT...LON 3362 8911 3362 8955 3345 8957 3346 8938
          3351 8930 3354 8912

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 10:50 AM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, May 30, 10:50 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1050 AM CDT WED MAY 30 2001

CURRENT FORECAST LOOKS ON TRACK FOR MOST PART. ONLY CONCERN IS NW
GROUPING WHERE LATEST SURFACE/CONVECTIVE ANALYSIS INDICATES
DEVELOPMENT OF MESOLOW...INDUCED BY CONVECTIVE COMPLEX OVER ERN
OK/AR AND INCREASED MIXING/INFLOW FROM THE SOUTH. SURFACE MOISTURE
CONVERGENCE AND INSTABILITY ARE INCREASING AS A RESULT OVER NW
COUNTIES. MAY NEED TO UPDATE NW ZONE GROUPING TO INCREASE PRECIP
CHANCES.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

43

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 2:10 PM CDTSevere Thunderstorm WarningJANChoctaw, Webster35 min
May 30, 2:38 PM CDTSevere Thunderstorm WarningJANChoctaw37 min
May 30, 3:22 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston23 min
May 30, 3:46 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston44 min
May 30, 3:55 PM CDTSevere Thunderstorm WarningJANKemper50 min
May 30, 4:35 PM CDTTornado WarningJANKemper25 min
May 30, 4:57 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Neshoba48 min
May 30, 5:02 PM CDTTornado WarningJANKemper18 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.